Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can I get stye on the lower right eyelid while on Amoxicillin?

Answered by
Dr.
Dr. Ramesh Kumar

Ophthalmologist

Practicing since :1991

Answered : 238 Questions

default
Posted on Thu, 20 Sep 2018 in Vision and Eye Disorders
Question: I've been on amoxicillin for 6 days for a sinus infection. Three days ago I started getting a stye on my lower eyelid which is quite painful and red. I read about it online. The medical websites said it is caused by staph.
I've been applying warm compresses. I think I have a blocked oil gland on the inside of my lower right eyelid, since I can see a small pus pocket inside. It is red and painful to the touch and hurts a little to blink. I got some eye wipes and eye salve from XXXXXXXX. How can I get this when I am on amoxicillin?
doctor
Answered by Dr. Ramesh Kumar 6 hours later
Brief Answer:
Amoxicillin is usually not effective on Staphylococcus these days.

Detailed Answer:

Hi,

Most of the Staphylococcus these days have resistance for only Amoxicillin, therefore, Clavulanic acid is added to Amoxicillin to make it active on such bacteria.

However, I would suggest you to have a broad spectrum cephalosporin such as Cefixime for this infection along with anti-inflammatory like Diclofenac for 5 days.


I hope I have answered your query.

Take care
Regards
Dr. Ramesh Kumar, Ophthalmologist

Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on